CSN Login
Members Online: 7

IM PEELING

connie_62257's picture
connie_62257
Posts: 27
Joined: Jan 2008

I'V BEEN IN RIADTION FOR 3 MONTHS NOW AND MY FACE IS PEELING DOWN MY NECK ITS REAL TIGHT AND IT HURTS LIKE CRAZY, AND MY HANDS LOOK LOOKS LIKE SOMEONE JUST TOOK A KNIFF AND CUT THEM UP ANY ONE HAVE THIS AND WHAT THEY DO. I GOT ALL KINDS OF CREAM JUST NOT DOIN IT.....

HAWVET's picture
HAWVET
Posts: 318
Joined: Apr 2006

I did not have the problems you are experiencing. I am trying to understand your status. Eleven days ago, you posted that you were getting fitted for a radiation mask to start your treatment. In this post, you indicate that you have been in radiation for three months? Please clarify.

connie_62257's picture
connie_62257
Posts: 27
Joined: Jan 2008

lol.....yes your right im in chemo ... dont no why i put riadtion...... dont start that till feb thanks for clear up

connie_62257's picture
connie_62257
Posts: 27
Joined: Jan 2008

i guess riadtion has me really scared..... since i got my mask made. im a little worried about it...

MLC53's picture
MLC53
Posts: 109
Joined: Sep 2007

It's natural to be nervous about the unknown. All of us post rads were nervous too. I won't tell you that it will be a picnic, but you will make it through. Hang in there!

connie_62257's picture
connie_62257
Posts: 27
Joined: Jan 2008

thanks you.

MLC53's picture
MLC53
Posts: 109
Joined: Sep 2007

gee, i don't know about those reactions you are having. maybe they are from the chemo. have you asked your chemo doctor?

connie_62257's picture
connie_62257
Posts: 27
Joined: Jan 2008

yes they keep giving me creams and nothing seems to work. and it seems like its getting worse .

MLC53's picture
MLC53
Posts: 109
Joined: Sep 2007

maybe your doctor can refer you to a skin specialist that is familiar with treating chemo patients.

connie_62257's picture
connie_62257
Posts: 27
Joined: Jan 2008

yes i seen dr this week .. he said the rash is a good sign that the chemo is working.....

HAWVET's picture
HAWVET
Posts: 318
Joined: Apr 2006

Connie, thank you for the clarification. Most cancer patients receiving chemo treatment do not report skin problems. The most common responses are nausea, low blood counts and possible mouth sores. I do hope someone does provide a response. My best recommendation is to check with your treating physician although I am sure you have done that.

Also, here's wishing you the very best when you start your radiation treatment next month. Before long, it will be all over. I was more scared of getting that cancer and viewed the radiation treatment as eating away this dreaded disease.

connie_62257's picture
connie_62257
Posts: 27
Joined: Jan 2008

thanks nd yes i have all soar mouth low blood and damn tha nausea, but yes a rash too.. im gonna post some pic since no one has had the ( chemo rash ) yet.. thanks all for ur comments.

HAWVET's picture
HAWVET
Posts: 318
Joined: Apr 2006

Connie, I did not realize that there can be skin problems as a result of chemo treatment. Your posting has made me aware of something new.

I have an excellent reference manual (Cancer Nursing) of over 1700 pages. Skin problems occur infrequently and if they do, like you said, can be intensely painful. There were a few pictures in the manual.

Besides cream or ointments, I believe it would be best to follow the recommendations of your oncologist or a skin specialist. Again, my very best wishes for a successful treatment. Do not lose hope and keep your confidence up.

MLC53's picture
MLC53
Posts: 109
Joined: Sep 2007

Connie, I agree with HAWVET. Your last post stated that you were getting ready to be fitted for a mask. Now you say you've been in radiation for 3 months. Can you clarify things for everyone please?

jkinobay's picture
jkinobay
Posts: 245
Joined: May 2007

Something for you to consider. I'll tell you what I did and it worked very well. Of course it may not for you:

My Radiation Oncologist recommended Emu Oil. He suggested starting to use it 2 weeks prior to radiation treatments. So, I put it on twice a day in the areas I thought would be zapped. On about the 4th day of 35 treatments I began to have burning and actual blisters way down my neck where it turns out to the top of my shoulders.....and on both sides. But no problems anywhere else. I had not been using the oil in those areas because I had not realized that the radiation would go that far out. So, I started applying the Emu Oil immediately to include those areas and the burn and blisters went away within 48 hours. To this day, 3 months later, the only "reminder" I have of radiation burn is those two small areas that were 2 weeks or so late being included in the oil use. Those two areas periodically itch and I still apply Emu Oil to both of them every morning and that solves it. So, in my case there is no doubt that the EMU oil worked. See what your Docs think. Best of luck...........one of these days this will all be just a bad memory. JK

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network